Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 264, NWS North Platte, NE

August 9, 2015Holt County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 9, 2015, 2:34 PM CDT for Holt County, Nebraska. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2015, 2:34 PM CDT (19:34 UTC)
Expired
Aug 9, 2015, 3:15 PM CDT
In force
41 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Holt County, NE

The radar

The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 2:49 PM CDTHAIL 15 N Page, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 1:42 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WUUS53 KLBF 091934
SVRLBF
NEC089-092015-
/O.NEW.KLBF.SV.W.0264.150809T1934Z-150809T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
234 PM CDT SUN AUG 9 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 315 PM CDT

* AT 234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAGE...OR 10
  MILES EAST OF O'NEILL...MOVING EAST AT 20 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PAGE.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4242 9856 4244 9856 4259 9850 4260 9849
      4257 9830 4243 9830 4232 9831
TIME...MOT...LOC 1934Z 273DEG 16KT 4248 9845 

HAIL...1.75IN
WIND...60MPH
 
$$

TAYLOR
2 follow-up statements
476 
WWUS53 KLBF 091951
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
251 PM CDT SUN AUG 9 2015

NEC089-092015-
/O.CON.KLBF.SV.W.0264.000000T0000Z-150809T2015Z/
HOLT NE-
251 PM CDT SUN AUG 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL HOLT COUNTY...

AT 251 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAGE...OR 15
MILES EAST OF O'NEILL...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 327 AND 328.
 
LOCATIONS IMPACTED INCLUDE...
PAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4241 9848 4243 9848 4254 9842 4256 9839
      4257 9830 4243 9830 4232 9831
TIME...MOT...LOC 1951Z 273DEG 16KT 4248 9834 

HAIL...1.00IN
WIND...60MPH
 
$$

TAYLOR
175 
WWUS53 KLBF 092012
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CDT SUN AUG 9 2015

NEC089-092022-
/O.EXP.KLBF.SV.W.0264.000000T0000Z-150809T2015Z/
HOLT NE-
312 PM CDT SUN AUG 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 315 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4241 9848 4243 9848 4254 9842 4256 9839
      4257 9830 4243 9830 4232 9831
TIME...MOT...LOC 1800Z 273DEG 16KT 4248 9834 

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:09 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Aug 9, 1:09 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
109 PM CDT SUN AUG 9 2015

.SYNOPSIS...
ISSUED AT 328 AM CDT SUN AUG 9 2015

AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE FROM CENTRAL
INTO EASTERN SOUTH DAKOTA ASSOCIATED NEAR A WEAK FRONTAL BOUNDARY
EXTENDING FROM SRN MINN THROUGH CENTRAL SOUTH DAKOTA INTO THE
WESTERN NEBR PNHDL. ANOTHER AREA OF THUNDERSTORMS REMAINS ANCHORED
ON THE CUSP OF A WARM FRONT FROM ECTRL NEBR INTO SWRN IA.

DEWPOINTS IN WRN NEBR RANGING IN THE MID TO UPPER 60S. PATCHY FOG
EXISTS FROM CENTRAL INTO NERN NEBR.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 328 AM CDT SUN AUG 9 2015

NEAR TERM CONCERN IS THE DEVELOPMENT OF PATCHY FOG UNTIL MID
MORNING. MODELS ARE IN FAIR AGREEMENT FOR FOG TO CONTINUE EXPANDING
WESTWARD INTO THE SERN PNHDL AND SWRN NEBR. SKIES LOOK TO BE PARTLY
SUNNY TODAY...WITH ANY STRATUS FROM EARLY MORNING FOG TO BURN OFF BY
10AM CDT. FCST HIGHS TODAY TO RANGE MAINLY FROM 86 TO 90 DEGREES
WITH A DOWNSLOPING WESTERLY WINDS HELPING TO MIX DOWN H85 TEMPS OF
23 TO 27C. SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP THIS
AFTERNOON IN NCTRL NEBR SOUTHWARD ACROSS THE ERN HALF OF THE FA.
WHILE MID LEVEL LAPSE RATES ARE ONLY 6.5 TO 7C/KM...SBCAPES WILL
INCREASE TO 1500 TO 2000 J/KG EAST OF AN ANW THROUGH NORTH PLATTE
LINE. THE STRONGEST DEEP LAYER SHEAR WILL BE IN NERN FA RANGING FROM
40 TO 50 KTS SUPPORTIVE OF A FEW SEVERE STORMS. AREA FOR BEST STORM
DEVELOPMENT WILL BE FROM SCTRL SD INTO THE ERN HALF OF NCTRL NEBR.
ISOLATED DEVELOPMENT POSSIBLE FURTHER SOUTHWEST INTO LINCOLN AND
FRONTIER COUNTY.

STORM INITIATION THIS AFTERNOON WILL KEEP CHCS THIS EVENING ACROSS
THE ERN HALF OF FA EXITING FAR ERN ZONES AFTER 06Z. A FEW SEVERE
STORMS POSSIBLE THIS EVENING EAST OF VALENTINE THROUGH BURWELL WITH
A FEW STRONG STORMS POSSIBLE SOUTHWEST OF THIS LINE TO AROUND THE
NORTH PLATTE AREA.

UPPER RIDGING IS FORECAST ACROSS THE CNTRL AND NRN ROCKIES AS A
CLOSED LOW MOVES OVER THE HUDSON BAY REGION. SURFACE HIGH PRESSURE
WILL BUILD ACROSS THE NRN INTO THE CNTRL PLAINS OVERNIGHT. LOWS IN
WRN NEBR SLIGHTLY COOLER THAN RECENT NIGHTS RANGING FROM THE UPPER
50S TO LOWER 60S MOST AREAS.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 328 AM CDT SUN AUG 9 2015

MODEL GUIDANCE REMAINS IN GOOD AGREEMENT WITH THE AMPLIFICATION OF
A UPPER LEVEL RIDGE ACROSS THE INTERMOUNTAIN WEST EARLY NEXT WEEK.
THIS WILL FAVOR A GENERAL NORTHWEST STEERING FLOW ACROSS THE HIGH
PLAINS AND ADJACENT SANDHILLS THROUGH THE ENTIRE WORK WEEK. WHILE
THE FORECAST AREA REMAINS ON THE EASTERN PERIPHERY OF THE BUILDING
RIDGE AND PLENTIFUL LOWER TROPOSPHERIC MOISTURE WILL BE IN
PLACE...PRECIPITATION CHANCE WILL BE MAINLY TIED TO THE HIGHER
TERRAIN OFF TO OUR WEST. PRECIPITATION CHANCES ARE NOT NIL HOWEVER
AS THE OCCASIONAL PASSAGE OF A WEAK PERTURBATION MAY BE SUFFICIENT
TO GENERATE/MAINTAIN AN ISOLATED THUNDERSTORM. ONE SUCH
OPPORTUNITY ARRIVES LATE MONDAY OR EARLY ON TUESDAY...BUT THE
TREND OF THE MODELS CONTINUES TO CONFINE THE CHANCES ONLY ACROSS
OUR FAR SOUTHWEST. OTHERWISE THE NEXT NOTABLE SHOT A QPF ARRIVES
LATE WEEK WHEN A SHORTWAVE BREAKSDOWN THE UPPER RIDGE AND FORCES A
COLD FRONT ACROSS THE PLAINS.

POST FRONTAL CONDITIONS WILL PROMOTE A SLIGHT COOL DOWN ON
MONDAY...BUT THEREAFTER DAYTIME TEMPERATURES ARE FORECAST TO
GRADUALLY INCREASE AS HIGH PRESSURE BUILDS TO THE SOUTHWEST OF THE
FORECAST AREA AND INCREASING THERMAL ADVECTION SPREADS EAST FROM
THE ROCKIES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1250 PM CDT SUN AUG 9 2015

A WARM FRONT ACROSS NORTHERN NEBRASKA WILL BE THE FOCUS FOR
SCATTERED THUNDERSTORMS THIS AFTERNOON INTO THE EVENING
HOURS. OTHER MORE ISOLATED STORMS WILL BE POSSIBLE ACROSS WESTERN
AND SOUTHWEST AND INTO CENTRAL NEBRASKA. WINDS WILL BE LIGHT AND
VARIABLE EXCEPT STRONGER AND GUSTY NEAR ANY THUNDERSTORM. VFR WILL
BE THE RULE OUTSIDE ANY STORM ACTIVITY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROBERG
SHORT TERM...ROBERG
LONG TERM...JACOBS
AVIATION...TAYLOR
Hazardous weather outlook, Aug 9, 10:45 AM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 AM CDT SUN AUG 9 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-101545-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1045 AM CDT SUN AUG 9 2015 /945 AM MDT SUN AUG 9 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A WEAK AREA OF LOW PRESSURE WILL DEVELOP ACROSS NORTH CENTRAL
NEBRASKA THIS AFTERNOON...WITH A WARM FRONT EXTENDING EAST FROM
THE LOW THROUGH THE BASSETT...O'NEILL...CHAMBERS AND EWING AREAS.
SCATTERED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THIS WARM
FRONT LATE THIS AFTERNOON...WITH SOME OF THE STORMS POSSIBLY
BECOMING SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE NEAR THE WARM FRONT.

OTHER STORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTHERN NEBRASKA
PANHANDLE INTO WESTERN NEBRASKA. THESE STORMS WILL TRACK
SOUTHEAST INTO CENTRAL NEBRASKA THIS EVENING. A SEVERE STORM OR
TWO WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY AS AN UPPER LEVEL
RIDGE BEGINS TO BREAK DOWN. SEVERE STORMS ARE NOT EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM CDT THIS
AFTERNOON...ESPECIALLY ACROSS NORTH CENTRAL NEBRASKA.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION
AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

TAYLOR

In the hours before

Special weather statement, Aug 9, 2:27 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
227 PM CDT SUN AUG 9 2015

NEZ010-092015-
HOLT NE-
227 PM CDT SUN AUG 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HOLT COUNTY UNTIL
315 PM CDT...

AT 226 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PAGE...OR 8 MILES EAST OF ONEILL...MOVING SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PAGE AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE INMAN AND OPPORTUNITY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 20 BETWEEN MILE MARKERS 308 AND 328.
 HIGHWAY 281 NEAR MILE MARKER .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NORTH PLATTE .

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL NEBRASKA.

LAT...LON 4244 9865 4251 9864 4261 9861 4263 9836
      4262 9831 4231 9830 4221 9830
TIME...MOT...LOC 1926Z 302DEG 17KT 4249 9848

TAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:27 PM CDTSpecial Weather StatementLBFHolt48 min
Aug 9, 4:50 PM CDTSpecial Weather StatementLBFGarfield40 min
Aug 9, 5:00 PM CDTSpecial Weather StatementLBFHooker45 min
Aug 9, 5:10 PM CDTSevere Thunderstorm WarningLBFCherry, Hooker, Thomas65 min
Aug 9, 5:15 PM CDTSevere Thunderstorm WarningLBFWheeler45 min
Aug 9, 5:31 PM CDTSpecial Weather StatementLBFWheeler44 min
Aug 9, 6:02 PM CDTSpecial Weather StatementLBFGarfield, Wheeler
Aug 9, 6:06 PM CDTSpecial Weather StatementLBFGarfield, Wheeler54 min
Aug 9, 6:12 PM CDTSpecial Weather StatementLBFThomas48 min
Aug 9, 6:50 PM CDTSpecial Weather StatementLBFLogan40 min
Aug 9, 6:56 PM CDTSevere Thunderstorm WarningLBFWheeler34 min
Aug 9, 6:56 PM CDTSevere Thunderstorm WarningLBFWheeler34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.